Drugs That Cause Meningitis Symptoms

Save
Next Video:
Fungal Meningitis Symptoms....5

There are drugs that can cause meningitis symptoms when taken in excess, including non-steroidal anti-inflammatory drugs and anti-psychotics. Find out which drugs can cause symptoms similar to meningitis with helpful information from a doctor in this free video on meningitis.

Part of the Video Series: Meningitis Information
Promoted By Zergnet

Video Transcript

This is Richard Alan Watson and I am an Ophthalmologist in St. Joseph, Missouri. I trained at University of Arkansas Medical Science Campus and I finish my residency in 1990. And today we're going to discuss meningitis. Some drugs can even cause meningitis types symptoms. Overdose of non-steroidal anti-inflammatory drugs can cause symptoms similar to that as seen in meningitis. An overdose of aspirin or non-steroidal anti-inflammatory, even such as ibuprofen can cause confusion lethargy, headache and in some individuals, they'll even get where their respiratory centers will be affected and they can even get liver damage like in the case of Tylenol poisoning. Well other drugs that can contribute to altered mental status are like habituates, can make people lethargic and drowsy such as taking Quaalude's or Phenobarbital. Anti-psychotic medications in high doses such as Haldol, Haloperidol can make people where they're almost non-responsive and it can cause some of the same symptoms that you see in meningitis. Once again, this has been Alan Watson discussing meningitis and the causes and treatments of it.

Featured

Related Searches

M
Is DIY in your DNA? Become part of our maker community.
Submit Your Work!